Vasopastic angina of small heart vessels with normal coronary arteries confirmed by cardiac cath. Main symptoms are shortness of breath and chest tightness or pain on exertion and/or chest pain, not on exertion.
I think I may have this... my story so far...I have had a lot of tight chest pain and breathlessness with pain in my jaw and left arm which I put down to my Copd but In April I was woke with severe chest pains and pain in jaw and down my left arm this lasted over 15 mins next day I went to see my GP who did a ecg that was normal. He thought I might have Angina and as my my Dad had his first heart attack at 52 and had arteriosclerosis and died age 62 with a third heart attack also my 44 year old brother has had 2 heart attacks and has arteriosclerosis so there is a family history of heart disease. Had a positive Dobutamine Stress test. On Friday had a Angiography and was given the all clear normal coronary arteries on my cath report the diagnosis was Minor Coronary Disease. a summary shortness of breath chest tightness, positive Dse .
RCA No flow limiting changes
LM no changes
Lad small irregularities up 20%- 30% stenosis in midsegment
LCx no significant changes
proposed treatment increased my beta blocker Bisoprolol to 5mg and said I could keep my GTN spray as it helped. The Cardiologist was concerned because have problems with my blood pressure going from normal to last high reading 185/101 pulse 104 they had believed this to be white coat syndrome. They have said I must keep taking my Beta blocker as my blood pressure symptoms are dangerous
treat for Gerd if symptoms persist recommend GP send me for Endoscopy how confusing is this.
I am so sorry for not responding to you earlier than this but this is the second time since your post that I've not had my messages sent to me by email notification to my inbox. As I follow a good number of women with chest pain complaints, including KatieBottoms, I apologize for this error and I will check with MEDHELP about this omission but back to your concerns.
You sound like you have angina but very little coronary artery disaease that would cause your symptoms.
Can you tell me more about when you get the angina and what it feels like? The road to finding an answer also means the same road you must take to rule out other things. Why in the world we were put together with our heart, windpipe and stomach tube all laying near other is just crazy. I do sense that you feel that this is your heart. Please give me an update as I have a little concern with the beta blocker you are on. Joan.
I am a 50 yo woman who has been "suffering" from this for about 4 years. Can you give me some info on these questions:
1. What does insulin resistance have to do with it, and...
2. Will hormone treatments improve symptoms, and...
3. Any new treatments/ meds come out that are helpful?
I have no doctors in my area (New England) that have the slightest clue about this syndrome, and I guess I have to become my own advocate. TKS
Sorry for the late response. I am not getting the alerts that lets me know I have a question or comment here.
In my opinion and with those doctors who have tried very hard to help me, the answers are as follows:
1.insulin resistance has nothing to do with MVD and many women get this positive testing and many don't. I would ask your doctor for assistance as this may be a pre-cursor to diabetes and should be watched.
2. Hormones may play a role in MVD as the occurrence of symptoms happens somewhere near the time that a woman's body/hormones are changing. That being said it would make sense to try HRT or bio-identical hormones replacement ( google that). But my experience has been that ALL the docs say no to them as they can make other problems for our circulation and impact the heart negatively. Of interest I started menopause and after a while had hot flashes at night only so I started HRT. When I developed my MVD signs I was taken off them but subsequently found that my 'flashes' were hypoxic events due to sleep apnea and also from vasospasms. So once on both nitro patch at night and then a CPAP, it all went away.
3. There is one drug that has showed some relief in symptoms for MVD women and that is Bystolic. It is a Beta Blocker that seems to reduce the spasms and therefore the pain. The best therapies remain as nitro(spray, patch,sl), cardizem and a long acting nitrate called either Ranexa or Imdur.
If you try any of these, do it one drug at a time to be sure you know what helps you.
Near you in NE you do have access to the BOSTON AREA HOSPITALS or ones that deal with research. Get to one that does research in cardiology. Then you"ll literally have to teach your local cardio what to do with you. Where are you in NE as I lived in Maine for years.
I also have some great information I could send you, some by email,others by mail.
And no matter what the docs tell you, this is a serious dysfunction. You need to be on treatment and that's mainly drug trial and error. I have a group of about 18 ladies in some stage of this MVD who would be more than happy to help as you go thru the medical maze. Most of us, myself included did it alone and that's not right. I'll send a private note. Joan.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.